Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 249, NWS Pueblo, CO

September 29, 20074 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 29, 2007, 5:44 PM MDT for 4 counties in Colorado. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2007, 5:44 PM MDT (23:44 UTC)
Expired
Sep 29, 2007, 6:45 PM MDT
In force
61 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 5:52 PM MDTTSTM WND GST 604 W Cheraw, CO4-5 INCH BRANCHES BLOWN OF MAPLE TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 29, 5:04 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2208 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 292344
SVRPUB
COC011-025-061-089-300045-
/O.NEW.KPUB.SV.W.0249.070929T2344Z-070930T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
544 PM MDT SAT SEP 29 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  EASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  OTERO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES THE CITY OF LA JUNTA...

* UNTIL 645 PM MDT...

* AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 5 MILES SOUTH OF
  ROCKY FORD...OR 10 MILES WEST OF LA JUNTA...AND WAS MOVING TOWARD
  THE NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ORDWAY.
  CHERAW.
  SUGAR CITY.
  LAS ANIMAS.
  JOHN MARTIN RESERVOIR.
  ARLINGTON.
  HASWELL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3764 10382 3786 10402 3850 10358 3851 10317
      3862 10317 3860 10282 3800 10300
TIME...MOT...LOC 2344Z 220DEG 45KT 3803 10367

$$
3 follow-up statements
000 
WWUS55 KPUB 300002
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT SAT SEP 29 2007

COC011-025-061-089-300045-
/O.CON.KPUB.SV.W.0249.000000T0000Z-070930T0045Z/
OTERO CO-CROWLEY CO-BENT CO-KIOWA CO-
601 PM MDT SAT SEP 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR WESTERN KIOWA...NORTHWESTERN BENT...EASTERN CROWLEY AND EASTERN
OTERO COUNTIES...

AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
CHERAW...OR 11 MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD THE
NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  JOHN MARTIN RESERVOIR.
  FORT LYON.
  ARLINGTON.
  HASTY.
  HASWELL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SUNDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3804 10379 3850 10358 3851 10317 3862 10317
      3860 10282 3800 10300 3764 10382
TIME...MOT...LOC 0001Z 220DEG 45KT 3819 10350

$$
000 
WWUS55 KPUB 300023
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT SAT SEP 29 2007

COC025-300031-
/O.CAN.KPUB.SV.W.0249.000000T0000Z-070930T0045Z/
CROWLEY CO-
621 PM MDT SAT SEP 29 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
EAST CENTRAL CROWLEY COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT 
SUNDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3816 10349 3850 10340 3851 10317 3862 10317
      3860 10282 3800 10300 3771 10365 3771 10369
TIME...MOT...LOC 0021Z 227DEG 66KT 3848 10300

$$

COC011-061-089-300045-
/O.CON.KPUB.SV.W.0249.000000T0000Z-070930T0045Z/
OTERO CO-BENT CO-KIOWA CO-
621 PM MDT SAT SEP 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR WESTERN KIOWA...NORTHWESTERN BENT AND EASTERN OTERO COUNTIES...

AT 612 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 6 MILES SOUTH OF HASWELL...OR 34 MILES NORTHEAST OF LA
JUNTA...AND WAS MOVING TOWARD THE NORTHEAST AT 50 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF WESTERN KIOWA...  
...EASTERN OTERO...AND NORTHWESTERN BENT COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SUNDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3816 10349 3850 10340 3851 10317 3862 10317
      3860 10282 3800 10300 3771 10365 3771 10369
TIME...MOT...LOC 0021Z 227DEG 66KT 3848 10300

$$
000 
WWUS55 KPUB 300047
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
645 PM MDT SAT SEP 29 2007

COC011-061-089-300055-
/O.EXP.KPUB.SV.W.0249.000000T0000Z-070930T0045Z/
OTERO CO-BENT CO-KIOWA CO-
645 PM MDT SAT SEP 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIOWA...NORTHWESTERN
BENT AND EASTERN OTERO COUNTIES EXPIRES AT 645 PM MDT...

THE STORM HAS WEAKENED BELOW SEVERE LEVELS.  HOWEVER...IT IS STILL 
CAPABLE OF PRODUCING WIND GUSTS OVER 50 MPH...FREQUENT LIGHTNING...
BRIEF HEAVY RAIN...AND LOCAL PEA SIZE HAIL.

TAKE COVER INDOORS UNTIL ALL THUNDERSTORMS MOVE OUT OF THE AREA 
LATER THIS EVENING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
SUNDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3816 10349 3850 10340 3851 10317 3862 10317
      3860 10282 3800 10300 3771 10365 3771 10369
TIME...MOT...LOC 0023Z 227DEG 66KT 3838 10314

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:15 PM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Sep 29, 3:15 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT SAT SEP 29 2007

.SHORT TERM...
(TODAY AND TONIGHT)

...STRONG TO DAMAGING WINDS EXPECTED OVER THE EASTERN MOUNTAINS
OVERNIGHT...

CURRENTLY...STRONG UPPER TROUGH LIFTING OUT OF THE GREAT BASIN INTO
NORTHERN COLORADO THIS AFTERNOON...WITH DEEP LEE TROUGH OVER THE
EASTERN PLAINS. WINDS HAVE CRANKED UP MOST AREAS...WITH WIDESPREAD
30-40 KNOT GUSTS AS OF 20Z. FEW TSRA TRYING TO MIGRATE NORTHWARD OUT
OF NM THIS AFTERNOON...BUT MOIST INSTABILITY IS LACKING...WITH
HIGHER CAPES LIMITED TO AREAS ALONG THE RATON MESA AND THE FAR EAST
ALONG THE KS BORDER. SOME POTENTIAL FOR STORMS TO PRODUCE SEVERE
WINDS SOUTHEAST OF A KTAD TO KLAA THIS AFTERNOON...BEST CHANCE WOULD
BE OVER BACA COUNTY WERE HIGHER CAPE AIR OVER THE TX/OK PANHANDLES
IS ADVECTING NORTHWARD.

TONIGHT...MAIN CONCERN IS THE WIND AND WHAT TO DO WITH THE CURRENT
HIGH WIND WATCH. CROSS SECTIONS OFF BOTH THE GFS AND NAM SUGGEST
60-70 KNOT WINDS BELOW 700 MB OVER THE EASTERN MOUNTAINS AFTER
03Z...WITH HIGHEST SPEEDS IN THE 06Z-12Z TIME FRAME AS FLOW BECOMES
MORE WLY. POTENTIAL FOR MOUNTAIN WAVE ENHANCEMENT LOOKS LOW GIVEN
STRONG SPEED SHEAR AND WEAK STABLE LAYER...WITH LOCALLY FAVORED GAP
FLOW THE LIKELY MECHANISM TO PRODUCE DAMAGING WINDS. THESE TYPE OF
EVENTS ARE DIFFICULT TO FORECAST...AS STRONG WINDS AT MOUNTAIN TOP
LEVEL ALOFT DONT ALWAYS MAKE IT TO THE SURFACE. STILL...WITH
SUBSIDENCE BEHIND THE DEPARTING UPPER TROUGH AIDING IN DOWNWARD
MOMENTUM TRANSPORT...SUSPECT FAVORED AREAS OF THE SANGRES (WEST OF
WESTCLIFFE) AND THE RAMPART RANGE IN TELLER COUNT WILL SEE LOCALIZED
DAMAGING WINDS. GAP FLOW THROUGH LA VETA PASS AND STRONG WINDS WEST
OF WALSENBURG ALSO A POSSIBILITY. WILL TRIM OFF THE LESS FAVORED WET
MOUNTAINS AND ARKANSAS VALLEY FROM THE CURRENT WATCH...AND UPGRADE
THE REMAINING PORTION TO A WARNING FOR THE OVERNIGHT. BROADBRUSH OF
SCATTED POPS OVERNIGHT LOOKS FINE...THOUGH RAINFALL AMOUNTS WILL BE
LIGHT AND SPOTTY.

SUNDAY...WINDY IN THE MORNING...ESPECIALLY HIGHER EXPOSED TERRAIN
OVER THE EASTERN MOUNTAINS. BY AFTERNOON...SHORT WAVE RIDGE BUILDS
ACROSS THE STATE WITH A QUICK DROP OFF IN WIND SPEEDS AFTER 18Z. 700
MB TEMPS SHOW A QUICK REBOUND BY LATE AFTERNOON...THUS MAX TEMPS
WILL ONLY COOL 5-10F VERSUS SATURDAY. MADE VERY FEW CHANGES TO
SUNDAY GRIDS...EXCEPT FOR EARLY MORNING WINDS OVER THE MOUNTAINS.
--PETERSEN

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

MAIN LONG TERM CONCERNS INCLUDE WINDS AND PRECIP CHANCES MONDAY
THROUGH TUESDAY.

SUNDAY NIGHT-TUESDAY...MODERATING WESTERLY FLOW ALOFT ACROSS THE
REGION SUNDAY NIGHT BEHIND TONIGHTS PASSING SYSTEM GIVES WAY TO
INCREASING SOUTHWEST FLOW MONDAY MORNING AS NEXT EASTERN PAC SYSTEM
DIGS ACROSS THE WEST COAST AND INTO GREAT BASIN REGION. LATEST GFS
REMAINS A TAD FASTER AND FURTHER SOUTH WITH TROUGH AXIS MOVING
ACROSS CENTRAL UTAH BY 00Z TUESDAY AND WAS FOLLOWED CLOSER FOR THIS
FORECAST THAN CURRENT NAM WHICH IS ABOUT SIX HOURS SLOWER. AT ANY
RATE...MODELS INDICATING AMPLE MOISTURE EMBEDDED IN THE SOUTHWEST
FLOW AHEAD OF THE SYSTEM MOVING INTO WESTERN COLORADO MONDAY
AFTERNOON ALONG WITH GOOD UVV ASSOCIATED WITH RR QUAD OF 100+ KT JET
FOR THE DEVELOPMENT OF SCATTERED TO WIDESPREAD CONVECTION WITH
MODELS INDICATING NEAR LINEAR PRECIP SHIELD MOVING ACROSS WESTERN
COLORADO. LEE TROUGHING ACROSS THE EASTERN PLAINS ALONG WITH
INCREASING LAPSE RATES SHOULD ALLOW FOR BREEZY TO WINDY SOUTHWEST
WINDS AND WARM TEMPERATURES MONDAY AFTERNOON...ALONG WITH INCREASING
LOW LEVEL MOISTURE AND POSSIBLE CONVECTION ALONG TROUGH ACROSS THE
FAR EASTERN PLAINS. BROAD TROUGH PROGGED TO LIFT ACROSS THE STATE
MONDAY NIGHT KEEPING SCATTERED CONVECTION IN PLACE AREAWIDE WITH
BREEZY TO WINDY NORTHWEST FLOW DEVELOPING ACROSS THE REGION THROUGH
TUESDAY. MODELS KEEPING COLDEST AIR WITH THIS SYSTEM NORTH OF THE
AREA...THOUGH WITH H7 TEMPS PROGGED BETWEEN +2C AND +6C MONDAY
NIGHT...COULD SEE COULD SEE A COUPLE OF INCHES OF SNOW ABOVE 10K FT
ACROSS THE CENTRAL MTS BY TUESDAY MORNING.

TUESDAY NIGHT-THURSDAY...GENERALLY WARM AND DRY CONDITIONS EXPECTED
ACROSS THE REGION WITH MODERATE ZONAL FLOW ACROSS THE STATE AS
STRONG WESTERLY JET STREAM PERSISTS ACROSS THE NORTHERN TIER OF
STATES.

THURSDAY NIGHT-SATURDAY...MODELS STARTING TO COME CLOSER TOGETHER
WITH TIMING OF ANOTHER BROAD TROUGH AND ASSOCIATED COLD FRONT MOVING
INTO THE GREAT BASIN REGION FRIDAY AND CONTINUING ACROSS THE AREA
SATURDAY...THOUGH WITH TIMING DIFFERENCES 7 DAYS OUT HAVE OPTED TO
KEEP SLIGHT POPS ACROSS THE SOUTHWEST AND CENTRAL MTS WITH THE REST
OF THE AREA DRY ATTM. -MW

&&

.AVIATION...
VERY WINDY THROUGH EARLY EVENING WITH GUSTS TO NEAR 40 KNOTS
POSSIBLE AT ALL THREE TAF SITES. ISOLATED TSRA ALSO
POSSIBLE...THOUGH CIGS WILL STAY FAIRLY HIGH AND PRECIP DURATION
WILL BE VERY SHORT. SOME DECREASE IN WINDS AFTER SUNSET AT TAF
SITES...THOUGH WINDS OVER THE MOUNTAINS WILL INCREASE. SHIFT TO A
MORE NORTHWEST DIRECTION AT KCOS/KPUB AFTER 03Z AS COLD FRONT MOVES
ACROSS. MUCH LESS WIND AND DRY CONDITIONS ON SUNDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY FOR
COZ072>075-078-081-082-087.

&&

10/23
Hazardous weather outlook, Sep 29, 6:48 AM MDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT SAT SEP 29 2007

COZ058>089-093>099-301300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
648 AM MDT SAT SEP 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG JET STREAM WILL MOVE THROUGH COLORADO TONIGHT...LEADING TO
THE POSSIBILITY OF STRONG TO DAMAGING WINDS OVER THE EASTERN
MOUNTAINS AND ADJACENT TERRAIN TO THE EAST. WINDS OF 30 TO 50 MPH
WITH GUSTS FROM 60 TO 80 MPH WILL BE POSSIBLE...PARTICULARLY LATE
TONIGHT AND EARLY SUNDAY MORNING AT ELEVATIONS ABOVE 7500 FEET.
RESIDENTS AND VISITORS TO THIS REGION SHOULD BE AWARE OF THE
POTENTIAL FOR DAMAGING WINDS...PLAN ACCORDINGLY...AND STAY TUNED FOR
THE LATEST UPDATES TO THE FORECAST FOR THIS REGION.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH THIS EVENING
OVER MUCH OF SOUTHEASTERN COLORADO. THE MAIN THREAT FROM THESE
STORMS WILL BE LIGHTNING AND WIND GUSTS TO 50 MPH. A COUPLE STORMS
OVER THE EASTERN PLAINS MAY BECOME SEVERE...PARTICULARLY EAST OF
ROUTE 71 AND NORTH OF HIGHWAY 50. THESE STORMS MAY PRODUCE SMALL
HAIL AND DAMAGING WIND GUSTS TO 70 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER WEATHER SYSTEM IS FORECAST TO MOVE THROUGH THE CENTRAL
ROCKIES MONDAY AFTERNOON THROUGH TUESDAY MORNING. THERE WILL BE A
CHANCE FOR THUNDERSTORMS WITH THE MAIN THREAT BEING LOCALLY GUSTY
WINDS...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING. WINDY
CONDITIONS WILL BE LIKELY WITH INCREASED CRITICAL FIRE WEATHER
CONCERNS MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE EASTERN PLAINS THIS AFTERNOON AND EVENING...AND
THE EASTERN MOUNTAINS AND ADJACENT PLAINS TONIGHT.

In the hours before

Local storm report, Sep 29, 4:17 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
417 PM MDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     NON-TSTM WND GST 4 NW PUEBLO RESERVOIR   38.31N 104.81W
09/29/2007  M62 MPH          PUEBLO             CO   TRAINED SPOTTER

&&

LWALROD

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 4:38 AM MDTHigh Wind WatchPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more11 hr
Sep 29, 3:36 PM MDTHigh Wind WarningPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 4 more17 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.